MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840008550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with neuro stenosis and underwent lumbar spine fusion at l5-s1.During the surgery, the implant broke when surgeon tried to implant.Broken implants were removed and replaced with another implant.The products came in contact with the patient.No fragment remained in the patient.No patient symptoms or complication were reported as result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual inspection confirms the bone screw disassembled from the head.The ring and crown were still assembled in the head.A portion of the ring has been sheared through the cross-sectional area, with the remaining portion of the ring still seated in the groove of the head.The retaining ring is fully seated but has been deformed and partially sheared off.The deformed and sheared areas are on either side of the retaining ring gap and would reduce the force required for head disassembly.The diameter of the bone screw head in the undamaged area was checked and meets print spec.The above observations are consistent with overload as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8118016
Report Number1030489-2018-01586
Device Sequence Number1569256
Product Code KWP
UDI-Device Identifier00643169004412
UDI-Public00643169004412
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840008550
Device Lot NumberH5248746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1